View Full Version : New here have some questions


LauriHuggss
12-02-13, 02:37 AM
Hi im new here Im 21 year old female in college. I have been on some psychiatric drugs before but I don't take them any more because I just don't want to rely on a med to live and because they can cause bad side effects. Any ways I know your not doctors I Just want your opinions please it would really help. Im really scared take psychiatric drugs because a lot of them has caused me to get akthasia which is hell and not fun to go through and scary and had to take off work for it again.

Any ways so my question is I have been researching adhd drug the safest one and I think vyvanse is the one I want to try. I have had a hard time concentrating actually for a while now but I just push through it and do the best I can. Im failing one class I think because I just have no motivation or concentration to study for it because its so much reading and thinking that I cant concentrate on it so I try to study but then its boring I cant concentrate on it so I get barley any studying done. I procrastinate and put off anything that involves too much concentration like hw. Maybe im just lazy or maybe its adhd or just concentration issues. Since Im very scared to get on meds because I have bad side effects from drugs im worried about starting a adhd pill because of how it might make me feel. heres some of my questions. I like meds that are only as needed.


Does vyvanse cause people to get akthasia on or off the med??

Does Vyvanse cause heart beat to go faster??

If you don't take Vyvanse for one day how do you feel ? I heard you can take it only as needed is that true if you don't take it for a day you feel fine like your normal self or what???

Can you take vyvanse if you have gastro issues???

What does it feel like when you take vyvanse for the first time??? Do you feel normal but just able to concentrate better or what??? Does it cause mood swings?? does it cause you to get angry????Does it make you tired??Does your personality change on it??

Do stimulants or vyvanse mess up your brain like lets say you have been on it for 2 weeks or a month if you decided to not take it any more is it hell to go off it??? Also does it mess up your brain where when you go off the stimulant you have a hard time concentrating more than you did before taking the drug??this is what im really worried about is if I take a stimulant and then go off it will my concentration be way worse more than I did before I started these meds???


Im scared to take this pill for the first time during the week because if it makes me feel weird or something then I have to miss work or school which I can not afford to do at all. I would like to start this med on the weekend so I know how it makes me feel but I really want to start it this week if I get a prescription for it. Im really scared to take any psychiatric drug again maybe I shouldn't get a stimulant im going back and fourth on should I go see a doctor for this to get a prescription or just push through like I always have?

I just want to concentrate better that's all and have a med not make me feel weird and if I go off it to feel okay back to my normal self and not have worse concentration problems when I stop taking it.

sarahsweets
12-02-13, 05:13 AM
My first question is, do you have adhd? What are the other reasons you have taken psychotropic drugs before?

LauriHuggss
12-02-13, 11:14 AM
Well I have never been diagnosed with it. Just have concentration issues. I took meds in the past for my moods. Im doing okay off them just the concentration on like hw is bad.

purpleToes
12-02-13, 08:37 PM
Hi, LauriHuggss, welcome to ADDF!

I'm so sorry you got akathisia as a side effect of past medications. I can understand why you'd be wary of other medications.

There are a lot of reasons you could be having impaired concentration besides ADHD. I think it's premature to research Vyvanse in that much detail until you know what your psychiatrist recommends for you, especially if you haven't yet been diagnosed with ADHD. I encourage you to see your psychiatrist about the symptoms that are making you think you have ADHD, and find out what options he recommends for you and go from there.

Generally, you don't get to pick your ADHD drug. Once diagnosed, your psychiatrist should choose the best treatment for you. Of course they should take your concerns and preferences into account, but there are important reasons why a psychiatrist would recommend one medication over another given the conditions and history of each individual patient. Your co-existing disorders and akathisia will be factors in his reasoning.

But for your general information, Vyvanse is the same drug as dextroamphetamine, just tied to an extra molecule so that it is only activated when digested (so it can't be abused by snorting or injecting). So all of your questions about Vyvanse generally apply to dextroamphetamine in particular and to an extent, all of the stimulant ADHD medications. 90% of what you're asking can be found by a basic internet search on medications like Adderall, Dexedrine and Ritalin. (Realize that much of the bad stuff you read about these medications is related to their abuse, so when you read about it, keep in mind the question of whether they're talking about therapeutic use vs misuse.)

Did the akathisia stop when you discontinued the medications that caused it?

ginniebean
12-02-13, 10:18 PM
If you have an existing mood disorder you run the risk of developing psychotic symptoms on adhd meds.The meds can increase anxiety and make your heart feel like it's beating very fast.

Please don't diagnose yourself, I have no doubt you are suffering, and that is legitimate. You don't have to have adhd to get support here. Your med fears are legitimate but you need to work with your mental health practitioner, preferably a psychiatrist. When you have these kinds of side effects go for a specialist in mentor health issues and not a general practitioner.

I hope you get the help you need